MAUDE Adverse Event Report: NEW DEANTRONICS LTD VALLEYLAB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

NEW DEANTRONICS LTD VALLEYLAB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number VL2610
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Full thickness (Third Degree) Burn (2696)
Date of Event 11/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the patient suffered from 3rd degree burn on the face around the nose.Upon testing of the devices, it was seen that the generator had current leakage under the following settings: "ative", function pure cut - 329ma "ative", function coag - 196ma dispersive, function pure cut - 250ma dispersive, function coag - 63ma.Also the pencil was arcing and sparking.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the patient suffered from 3rd degree burn on the face around the nose.Upon testing of the devices, it was seen that the generator had current leakage under the following settings: ative, function pure cut - 329ma ative, function coag - 196ma dispersive, function pure cut - 250ma dispersive, function coag - 63ma.Also the pencil was arcing and sparking and there was a fire present but extinguished by cloth.The analysis of the picture provided shows that the nasal cannula was burnt.
 
Additional Manufacturer Narrative
Evaluation summary: the product was not returned; however, a picture was provided by the customer for analysis.The product was not included in the pictures provided.The picture showed burns on a patient.The reported condition was not confirmed because the actual device was not received.Without the product, a detailed investigation could not be performed.The file will be closed as unconfirmed at this time.If additional information is obtained, or the product is returned, we will re-open this investigation.The investigation could not determine the root cause of the customer's report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the patient suffered from 3rd degree burn on the face around the nose.Upon testing of the devices, it was seen that the generator had current leakage under the following settings : ative, function pure cut - 329ma ative, function coag - 196ma dispersive, function pure cut - 250ma dispersive, function coag - 63ma.Also the pencil was arcing and sparking and there was a fire present but extinguished by cloth.The analysis of the picture provided shows that the nasal cannula was burnt.

Brand Name
VALLEYLAB
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
NEW DEANTRONICS LTD
12f. no.51.sec. 4 chong yang
tu cheng district 23675
TW  23675
MDR Report Key8116809
Report Number1717344-2018-01560
Device Sequence Number16519251
Product Code GEI
UDI-Device Identifier10884521196636
UDI-Public10884521196636
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K982743
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model NumberVL2610
Device Catalogue NumberVL2610
Device Lot Number1702031X
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/06/2018
Supplement Date Received by Manufacturer12/10/2018
01/29/2019
Initial Report FDA Received Date11/29/2018
Supplement Report FDA Received Date01/07/2019
02/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR
Outcome Attributed to Adverse Event Required Intervention;